Alert archive / Connecticut / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 131, NWS Boston/Norton, MA

August 27, 2020Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 27, 2020, 3:19 PM EDT for Capitol Planning Region, Connecticut. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2020, 3:19 PM EDT (19:19 UTC)
Expired
Aug 27, 2020, 4:00 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 83 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 27, 3:19 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2020-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2020-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

997 
WUUS51 KBOX 271919
SVRBOX
CTC003-272000-
/O.NEW.KBOX.SV.W.0131.200827T1919Z-200827T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
319 PM EDT Thu Aug 27 2020

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Southwestern Hartford County in northern Connecticut...

* Until 400 PM EDT.

* At 319 PM EDT, a severe thunderstorm was located near Litchfield,
  or 10 miles northeast of New Milford, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  New Britain, Bristol, Southington, Farmington, Berlin, Plainville
  and Burlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 800 PM EDT for northern
Connecticut.

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4178 7301 4163 7271 4161 7271 4159 7275
      4158 7276 4157 7280 4155 7282 4157 7283
      4157 7285 4155 7285 4156 7288 4156 7294
      4163 7293 4164 7294 4164 7299
TIME...MOT...LOC 1919Z 306DEG 41KT 4171 7327 

HAIL...0.88IN
WIND...60MPH
 
$$

Belk
1 follow-up statement
979 
WWUS51 KBOX 271950
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
350 PM EDT Thu Aug 27 2020

CTC003-272000-
/O.EXP.KBOX.SV.W.0131.000000T0000Z-200827T2000Z/
Hartford CT-
350 PM EDT Thu Aug 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARTFORD COUNTY
WILL EXPIRE AT 400 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 800 PM EDT for northern
Connecticut.

LAT...LON 4178 7301 4163 7271 4161 7271 4159 7275
      4158 7276 4157 7280 4155 7282 4157 7283
      4157 7285 4155 7285 4156 7288 4156 7294
      4163 7293 4164 7294 4164 7299
TIME...MOT...LOC 1950Z 306DEG 41KT 4150 7289 

$$

Belk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 1:58 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 27, 1:58 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
158 PM EDT Thu Aug 27 2020

.SYNOPSIS...
Scattered showers and thunderstorms will develop today as a warm
front moves into the region, with a risk of severe storms mainly
across southwest New England. Dry and warm weather briefly returns
to the area Friday before more showers and thunderstorms return
Saturday afternoon and night ahead of an approaching cold front.
Drier, less humid and cooler weather returns Sunday into early
next week, with a taste of fall featuring mild days and cool
nights.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

145 PM Update...

MCS tracking across central NY State and central/southern New
England this afternoon, moving swiftly along and east of the
warm front. Convective allowing models (12Z) overall look to be
handling this event well so far. The warm front has not made
much northward progress, as far as southern CT. Main area of
intensification is on the western end of the MCS where
instability is greater, however we will still have some
thunderstorms moving through our area aided by up to 1000 J/kg
of MU Cape, and dynamics/upper level divergence. Continuing to
monitor for possible severe storms as this MCS moves through our
area.

Early morning discussion follows...

*** Scattered severe thunderstorms possible this afternoon, with
 the greatest risk across CT and adjacent areas in SW MA and
 southern RI ***

Modest moisture transport and decreasing stability and a weakening
MCS will result in scattered showers moving across SNE this morning.
These showers moving into an airmass with dewpoints in the 40s will
help to lock in a chilly airmass especially in northern MA which may
be tough to dislodge. A warm front is expected to lift north into
SNE from the SW and the position of this front will be critical to
severe weather potential. Minimal to no surface-based CAPE expected
to the north of the boundary while to the south CAPES will increase
to 1000-2000 J/kg. There remains some uncertainty with the northward
extent of the boundary but it is looking increasingly likely that
the front remains south of the Mass Pike somewhere near the CT/MA
border and it is still possible it could end up even further south
across CT.

Where the boundary sets up with axis of best instability is
important as the environment will be highly sheared as strong mid
level W/NW flow aloft will result in deep layer shear 50-55 kt with
SNE within the right entrance region of the upper jet.
Instability/shear parameter space supports organized storms with
supercells possible. Damaging wind and very large hail may accompany
any supercells and a few tornadoes are possible given impressive
hodographs showing strong low level shear and helicity. Warm fronts
are always a concern in a highly sheared environment. Locally heavy
rainfall also a threat south of the Pike with PWATs up to 1.75". The
best chance for a high end severe event with supercells will be
south of a BAF-PVD line and particularly across CT. This is where
HREF is targeting axis of updraft helicity. Hi-res CAMs indicating a
W-E line of storms in NY which is expected to extend east into SNE
and move south across SW MA/CT and possibly into RI mid/late
afternoon. However, it is important to note that the main axis of
severe weather may still shift further south and end up mostly south
of BOX CWA where better mid level lapse rates are forecast with the
remnant EML. Will have to monitor the instability trends and the
location of the warm front. Enough elevated instability north of the
boundary to support a few t-storms across northern MA but severe
threat is much lower here due to stable boundary layer with just the
risk of mostly sub-severe hail.

Temperature forecast is very tricky and dependent on where the warm
front sets up. North of the boundary, it may be rather chilly with
temps likely remaining in the 60s and may even fall into the upper
50s especially in northern MA. While to the south of the front,
temps should reach into the 80s with best chance across the lower CT
valley in CT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight...

Lingering showers and t-storms possible south of the Pike which will
move south of the coast in the evening. Otherwise, may see areas of
stratus and fog develop during the night. Lows will range from mid
50s to lower 60s.

Friday...

Weak shortwave ridging moves in combined with drying in the column
will result in sunshine developing after any low clouds burn off.
850 mb temps 13-15C support highs in the 80s with moderate humidity
levels. Local sea breezes may develop which will keep it a bit
cooler along the immediate coast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights

* Tropical downpours possible Sat/Sat night as moisture from
  remnants of Laura stream northward. A few strong-severe storms
  possible as well

* Drying trend Sunday and turning less humid

* Fall-like weather early next week with mild days and cool nights

Precipitation...

Dry weather lingers thru the first half of Fri night, but then
scattered showers/T-storms possible toward Saturday morning as warm
front approaches the region. As parent low pressure tracks thru
northern NY, warm front should lift thru southern New England with
warm sector overspreading the region Sat afternoon. Although this
may not be a clean warm sector with BKN-OVC conditions along with
scattered showers/T-storms. With dew pts climbing to 70-75 not
surprised the ECENS offering 70-90% probs of CAPEs exceeding 1000
j/kg. Fairly strong mid level winds around 45 kt at 500 mb. Thus
CAPE/Shear profiles suggest at least a low prob for a few strong to
severe storms as cold front approaches late in the day. This agrees
with SPC new day3 outlook...a marginal risk across MA/RI/CT and a
slight risk up to NYC. In addition, tropical moisture from the
remnants of Laura begin to stream northward and interact with
frontal boundary.  Ensembles indicating PWATs of 2+ inches Sat/Sat
night. This combined with large scale ascent from RRQ of 90 kt jet
streak streaming across New England late Sat/Sat night should
support some tropical downpours. ECENS indicates up to 60% probs of
1+ of localized rainfall. By Sunday post frontal airmass overspreads
the region with significant column drying as ensembles show PWATs
falling below 1 inch. The only exception will be Cape Cod and
Nantucket that may see showers linger into early Sunday morning
before dry weather arrives for the afternoon. Dry weather then
prevails Monday/Tuesday and possibly into mid week but return flow
may yield a risk of rain/showers by then.

Temperatures...

Strong WAA Saturday with 925 mb temps warming to about +22C over
southern New England. Typically this would offer highs 85-90 but as
mentioned above there will likely be an abundance of clouds and
showers/T-storms Saturday. This should limit highs to the upper 70s
and lower 80s. However it will feel warm and very humid as dew pts
climb to 70-75 as tropical moisture from remnants from Laura
overspread the area. By Sunday, post frontal with rapid drying thru
the column, supporting sunshine and much less humid as dew pts fall
into the 50s. Temps aloft of +17C at 925 mb and +10C at 850 mb will
support highs of 75-80. Really spectacular weather Sunday and
continuing into Monday as short wave ridging and high pressure
builds over the area. In fact a touch of fall in the air Monday
morning with both ensembles and deterministic guidance offering +6C
to +7C air at 850 mb over southern New England! Therefore expect mid
days with highs in the 70s and cool nights with lows in the 50s,
possibly some 40s. This dry/fall-like weather likely lingers into
Tue with return flow possibly setting by mid week, thus trending
warmer/more humid possibly. *

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

1745Z update...

This afternoon...Moderate confidence.

A mix of MVFR CIGs/VSBYs and low VFR as a swath of SHRA and
TSRA moves across southern New England through this afternoon.
Greatest likelihood of thunderstorms in the vicinity of FIT-ORH-
IJD and points west, but cannot rule out a couple of storms with
strong wind gusts making it further east. Greatest risk for
strong to severe storms across CT and adjacent portions of MA
south of the Pike.

Tonight...Moderate confidence.
Areas of MVFR/IFR stratus and patchy fog may develop but extent
of coverage is uncertain. Lingering showers/t-storms exit the
south coast in the evening.

Friday...High confidence.
Any lingering MVFR/IFR early will quickly become VFR.

KBOS Terminal...Moderate confidence in TAF. Mainly SHRA at BOS
this afternoon, with TSRA passing mainly to the west of BOS,
however a TSRA possible this afternoon in the vicinity of BOS.

KBDL Terminal...Moderate confidence in TAF. TSRA moving through
BDL and greater vicinity through 20-21Z, with a strong to
severe t-storm possible.

Outlook /Friday Night through Monday/...

Friday Night: Mainly VFR, with local MVFR possible. Chance
SHRA, chance TSRA.

Saturday: MVFR/IFR conditions possible. Breezy. SHRA likely,
chance TSRA, patchy FG.

Saturday Night: Mainly VFR, with local IFR possible. Breezy.
Chance SHRA, chance TSRA, patchy BR.

Sunday: VFR. Breezy.

Sunday Night through Monday: VFR.

&&

.MARINE...
Winds and seas will remain below SCA thresholds today. While winds
are light tonight increasing southerly swell may result in seas
approaching 5 ft over southern waters. A SCA may be needed tonight.
Light winds and seas below SCA Fri. Scattered t-storms possible
mid/late afternoon into the evening, especially over south coastal
waters.

Outlook /Friday Night through Monday/...

Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers, chance of thunderstorms, patchy
fog.

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft. Rain showers likely, chance of thunderstorms, patchy fog.

Saturday Night: Winds less than 25 kt. Local rough seas. Chance
of rain showers, chance of thunderstorms, patchy fog.

Sunday through Sunday Night: Winds less than 25 kt. Seas up to
5 ft.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/Nocera
NEAR TERM...KJC/Nocera/NMB
SHORT TERM...KJC
LONG TERM...Nocera
AVIATION...KJC/Nocera/NMB
MARINE...KJC/Nocera
Hazardous weather outlook, Aug 27, 4:27 AM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
427 AM EDT Thu Aug 27 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-280830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
427 AM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible mid to late
afternoon, with greatest risk across CT and adjacent areas of
southwest MA and southern RI. Damaging wind and large hail are the
primary threat, and an isolated tornado or two is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-280830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
427 AM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Aug 27, 2:04 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
204 PM EDT Thu Aug 27 2020

CTZ003-004-MAZ004-005-011>013-017-018-020-RIZ001>004-271845-
Windham CT-Tolland CT-Southern Worcester MA-
Central Middlesex County MA-Western Plymouth MA-Eastern Hampden MA-
Western Norfolk MA-Southern Bristol MA-Northern Bristol MA-
Northern Worcester MA-Eastern Kent RI-Northwest Providence RI-
Western Kent RI-Southeast Providence RI-
204 PM EDT Thu Aug 27 2020

...LINE OF STRONG THUNDERSTORMS...

At 203 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holden to near Spencer to near Monson.
Movement was southeast at 55 mph.

Winds in excess of 40 mph will accompany these storms.

Locations impacted include...
Worcester, Providence, Brockton, Warwick, Cranston, Pawtucket,
Framingham, Taunton, East Providence, Woonsocket, Marlborough,
Shrewsbury, Coventry, Cumberland, Randolph, North Providence,
Franklin, Johnston, North Attleborough and Norwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4214 7248 4223 7203 4244 7192 4211 7092
      4183 7107 4176 7136 4179 7138 4176 7139
      4171 7161
TIME...MOT...LOC 1803Z 299DEG 50KT 4236 7190 4221 7198 4214 7233

Belk
Local storm report, Aug 27, 2:31 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
231 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     FLOOD            WORCESTER               42.27N  71.81W
08/27/2020                   WORCESTER          MA   LAW ENFORCEMENT

            POLICE REPORT FLOODING ON WIPPLE AT BLACKSTONE RIVER
            ROAD WITH MANHOLE COVERS FLOATING. ALSO FLOODING ON
            COLLEGE STREET AT SOUTHBRIDGE STREET.

&&

EVENT NUMBER BOX2002025

AED
Local storm report, Aug 27, 2:50 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
250 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLOOD            WORCESTER               42.27N  71.81W
08/27/2020                   WORCESTER          MA   LAW ENFORCEMENT

            ROUTE 20 AT THE 86 CUTOFF SEVERAL CARS STUCK IN FLOOD
            WATERS WITH PEOPLE BEING RESCUED FROM THEIR CARS.

&&

EVENT NUMBER BOX2002030

AED
Local storm report, Aug 27, 3:03 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
303 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND DMG     NORTHAMPTON             42.33N  72.68W
08/27/2020                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON I-91 NORTHBOUND. BLOCKING RIGHT HAND LANE
            OF THE ROAD.

0157 PM     TSTM WND DMG     BELCHERTOWN             42.27N  72.40W
08/27/2020                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON POWER LINES ON ROCKRIMMON STREET. TREE
            DOWN ON BOARDMAN ST.

0210 PM     TSTM WND DMG     WARREN                  42.22N  72.19W
08/27/2020                   WORCESTER          MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN ON SOUTHBRIDGE RD AT THE
            INTERSECTION OF WEBER RD AND BROOKFIELD RD.

0225 PM     TSTM WND DMG     STURBRIDGE              42.10N  72.06W
08/27/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON SOUTH BOUND SIDE OF RT 148 IN THE FISKDALE
            SECTION.

0230 PM     TSTM WND DMG     HOLLISTON               42.20N  71.43W
08/27/2020                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON BURNAP RD. TREE DOWN ON WIRES ON
            HIGHLAND ST.

&&

EVENT NUMBER BOX2002026 BOX2002027 BOX2002028 BOX2002029 BOX2002031

WS
Special weather statement, Aug 27, 3:03 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
303 PM EDT Thu Aug 27 2020

MAZ017>023-RIZ002-004-005-007-271945-
Eastern Plymouth MA-Southern Bristol MA-Northern Bristol MA-
Southern Plymouth MA-Western Plymouth MA-Dukes MA-Barnstable MA-
Bristol RI-Eastern Kent RI-Newport RI-Southeast Providence RI-
303 PM EDT Thu Aug 27 2020

...LINE OF STRONG THUNDERSTORMS...

At 302 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Middleborough to Barrington. Movement was
southeast at 60 mph.

Winds in excess of 30 mph will accompany these storms.

Locations impacted include...
Providence, New Bedford, Fall River, Warwick, Cranston, Plymouth,
Taunton, East Providence, Barnstable, Dartmouth, Falmouth, Marion,
Oak Bluffs, Tisbury, Yarmouth, Middleborough, Wareham, Sandwich,
Bourne and Somerset.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4154 7064 4140 7056 4153 7067 4154 7065
      4170 7062 4175 7063 4172 7076 4159 7086
      4165 7092 4159 7096 4155 7093 4165 7121
      4172 7116 4176 7151 4189 7086 4166 7011
TIME...MOT...LOC 1902Z 293DEG 52KT 4185 7087 4176 7134

Belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:24 PM EDTSevere Thunderstorm WarningBOXNortheastern Connecticut Planning Region36 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.